Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 9, NWS Miami, FL

January 16, 2022Broward County, Miami-Dade County, Monroe County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jan 16, 2022, 12:26 PM EST for Broward County, Miami-Dade County, Monroe County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 16, 2022, 12:26 PM EST (17:26 UTC)
Expired
Jan 16, 2022, 1:15 PM EST
In force
49 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 39 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 12:47 PM ESTTSTM WND DMG1 Ssw Coral Gables, FLPUBLIC REPORTED VIA SOCIAL MEDIA A DOWNED TREE AT THE UNIVERSITY OF MIAMI NEAR DICKINSON DR. AS A RESULT OF A SEVERE STORM MOVING THROUGH THE AREA. RADAR ESTIMATED TIME IS ROUGHLY 12:47 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 16, 10:04 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

046 
WUUS52 KMFL 161726
SVRMFL
FLC011-086-087-161815-
/O.NEW.KMFL.SV.W.0009.220116T1726Z-220116T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
1226 PM EST Sun Jan 16 2022

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Southern Mainland Monroe County in southwestern Florida...
  Miami-Dade County in southeastern Florida...
  Southern Broward County in southeastern Florida...

* Until 115 PM EST.

* At 1226 PM EST, severe thunderstorms were located along a line
  extending from 11 miles west of Intersection Krome And U.S. 27 to
  near Leisure City to 7 miles northwest of Plantation, moving east
  at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Miami, Hialeah, Pembroke Pines, Hollywood and Miramar. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 PM EST for southeastern
Florida.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

A Tornado Watch remains in effect until 300 PM EST for southeastern
Florida.

&&

LAT...LON 2530 8018 2535 8027 2521 8054 2521 8057
      2522 8056 2523 8052 2523 8059 2520 8058
      2518 8061 2519 8064 2514 8066 2514 8067
      2515 8066 2514 8078 2520 8082 2521 8079
      2526 8087 2601 8087 2602 8004
TIME...MOT...LOC 1726Z 270DEG 42KT 2590 8060 2550 8047 2506 8062 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 16, 6:35 AM EST, 5 hours 51 minutes earlier.

Area forecast discussion, Jan 16, 6:35 AM EST, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Miami FL
635 AM EST Sun Jan 16 2022

.UPDATE...
Southerly winds have continued to increase this morning with hi-
res model guidance, including the HRRR showing increased winds
ahead of the approaching cold front. The KAMX VAD wind profile
winds shows 30kt winds just off the surface as well. Therefore, a
wind advisory has been issued for coastal east coast regions
through 4PM EST with frequent wind gust to 35mph. No other changes
to current forecast.

&&

.PREV DISCUSSION... (Issued 623 AM EST Sun Jan 16 2022)

AVIATION(12Z TAFS)...
A cold front with a line of storms will work its way across the
peninsula this morning into the afternoon hours. A strong to
severe storm is possible embedded in the line. Increased and
gusty winds ahead of the line of storms as winds will veer S to SW
to westerly with the frontal passage. Deteriorating conditons
with periods of MVFR/IFR conditions, with TEMPOS for all terminals
for gusty winds. Additional amendments may be needed for any
strong storms that may move over terminals. Gusty winds remain
behind the frontal passage but overall improving conditions this
evening.

PREV DISCUSSION... (Issued 310 AM EST Sun Jan 16 2022)

.SHOWERS AND STORMS EXPECTED THIS AFTERNOON...

DISCUSSION...

Short term (Today through Monday):

A formidable winter storm slicing through the SE CONUS today will
drive a strong cold front through South FL mid-morning through
the early evening hours. Increasing cloudiness and a swiftly
tightening pressure gradient will veer winds from the S/SW at
about 15-20 mph, with gusts as high as 35 mph, and potentially
approaching Wind Advisory criteria. The duration of the gusty
winds is what is tricky at the moment, though will continue to
monitor throughout the morning in case a short-fused Wind Advisory
is needed. Model consensus and forecast soundings show a 30-45 kt
wind profile in the 950-700mb layer, with a deepening LLJ
expanding across South FL over the course of the day, so would not
be surprised if winds are underrepresented today as adequate
mixing is possible.

Conditions are still expected to support a band of locally strong to severe
thunderstorms just ahead of the front during the day today and once again
when the line pushes offshore the east coast and interacts with the warm
Gulf Stream waters. The SPC maintains a Marginal Risk for severe
thunderstorms across all South FL, with the primary convective mode
expected to be a line/band of strong to damaging wind gusts, along with
an embedded QLCS, which could result in a low threat of a brief tornado
or two. A few things to note, however:

1. Antecedent dry conditions across the CWA and adjacent GOMEX and western
Atlantic waters will limit boundary layer moisture recovery, with forecast
dewpoints in the upper-50s to lower-60s.
2. Strongest dynamics and forcing should remain well to the north of the CWA,
which will also limit buoyancy to some degree while keeping the coldest 500mb
temps to the north. With that said, models have trended cooler with forecast
500mb temps across South FL at about -10C to -12C.
3. Forecast soundings forecast strong deep layer sheer, with 0-3km SRH values
in excess of 300 m2/s2 and 0-1km SRH values in excess of 200 m2/s2. This is in
response to rapidly increasing and veering low-level wind profiles.
4. DCAPE is on the lower end at about 500-600 J/kg which is due to the
anticipation of shallow updrafts. With that said, a transient stronger updraft
or two could build enough depth to spawn a strong to damaging wind gust and/or
isolated tornado or two. Furthermore, steering flow of 35-50kt will keep showers
and storms on the move but also ultimately means that it will not take much for
shallow/weak storms to produce a strong to damaging wind gust.
5. Increasing cloud coverage will inhibit significant solar insolation, though
enough sun in the morning hours, especially across the east coast, could
translate to steepening lapse rates by the afternoon.

With the above in mind, the overall coverage of the strong to severe storms will
ultimately depend on buoyancy, though as previously stated, once these storms move
offshore and interact with the warm Gulf Stream waters, increased buoyancy and
instability may give the line of storms another round of oomph.

Switching gears from land-based hazards to coastal/marine hazards for today.
Increasing S/SW winds ahead of the cold front will support deteriorating beach
and marine conditions over portions of the local waters, especially the Gulf
waters. A Coastal Flood Statement is in effect starting at 5 AM this morning
along coastal Collier County as minor coastal flooding is possible today into
Monday due to possible high surf (a High Surf Advisory goes into effect at 7AM)
along with tides running 1 to 3 feet above normal. A high risk of rip currents
is also in effect for all South FL beaches. The Palm beaches also have the
potential for seeing some high surf and decent breakers and thus have a High
Surf Advisory that goes into effect at 7AM.

In the wake of the cold front, blustery NW/N winds will advect a cooler and drier
air mass across South FL as high pressure builds to the north. Given the dry airmass
and influence of the high, fairly benign conditions (outside of hazardous marine
conditions) will prevail Monday with PoPs near zero percent.

High temperatures today are forecast to be in the mid-upper 70s, though will be
quick to drop off tonight as strong CAA in the wake of the front ushers in cooler
and drier conditions. Monday morning lows are forecast to be in the mid-upper 50s
with highs climbing into the upper-60s to lower-70s.

Long term (Monday Night through Saturday):
Tuesday morning lows may be the coldest temperatures of the season
thus far as a reinforcing shot of cooler air punches through the
region. This will support daytime highs in the 60s areawide on
Tuesday, with Tuesday morning lows largely in the 40s areawide
apart from near the immediate coast (with some shot at upper 30s
in the Lake Region). Wednesday morning’s lows will likely be
similar despite a warmer airmass in place, and this is due to
light winds and clear skies across the area, which will promote
maximum radiational cooling.

High pressure just to the north will shift eastward on Wednesday with
the flow veering more SE/S. This will commence a warming and moistening
trend with high temps on Thursday getting back up to a few degrees above
normal (largely upper 70s, low 80s) and overnight lows returning to 50s
interior and 60s near the east coast.

The next frontal system will approach the area late next bringing with it
the next chance for some showers, followed by cooler and drier conditions
again for next weekend.

MARINE...

S/SW winds increasing today ahead of an approaching cold front,
likely increasing to 25-30 knots this morning right ahead of the
front. A period of Gale conditions, with gusts to 40 kt, will be
possible on both the northern Gulf and northern Atlantic waters
today, both in the prefrontal southerly regime and briefly along
and behind the front. Additionally, strong convective gusts from
showers and thunderstorms ahead of the front today are expected.

Winds will stay strong and gusty through Monday, then slowly subside
thereafter through most of next week as high pressure settles into the
area. Seas will also build rapidly today, with seas potentially over 10
feet over the Gulf waters and near 10 feet in the Atlantic through tonight.
Slow subsiding of seas thereafter, but likely staying near 7 feet in the
Atlantic through mid-week due to lingering northerly swell.

BEACHES...

Surf and onshore flow will increase today and tonight along the
Collier County coast, and this could raise water levels enough (1
to 3 feet above normal) to produce minor flooding right along the
coast in the most vulnerable areas, particularly into the Monday
morning high tide cycle (given the full moon on Monday).
Therefore, a Coastal Flood Statement is in effect beginning at 5
AM this morning for coastal Collier County. Otherwise, the rip
current risk will be high at all South FL beaches well into early
next week, then remaining elevated along the Atlantic beaches into
mid-week due to lingering northerly swell.

High surf conditions are possible behind the cold front this
afternoon for the Collier County beaches, and additionally will be
possible this morning ahead of the front over the Palm Beach
County beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            58  72  51  70 /   0   0   0   0
West Kendall     57  73  48  70 /   0   0   0   0
Opa-Locka        57  73  50  70 /   0   0   0   0
Homestead        57  72  49  70 /   0   0   0   0
Fort Lauderdale  57  72  51  70 /   0   0   0   0
N Ft Lauderdale  57  71  50  69 /   0   0   0   0
Pembroke Pines   55  72  48  70 /   0   0   0   0
West Palm Beach  55  70  47  68 /   0   0   0   0
Boca Raton       55  71  49  69 /   0   0   0   0
Naples           60  70  50  69 /  10   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for FLZ069.

     High Surf Advisory until 7 PM EST Monday for FLZ069-168.

     High Rip Current Risk through Monday morning for FLZ168-172-173.

     Wind Advisory until 4 PM EST this afternoon for FLZ168-172-173.

AM...Small Craft Advisory from 1 AM to 10 AM EST Monday for AMZ650-
     670.

     Gale Warning until 1 AM EST Monday for AMZ650-670.

     Small Craft Advisory until 10 AM EST Monday for AMZ630-651-671.

     Small Craft Advisory until 7 AM EST Monday for AMZ610.

GM...Small Craft Advisory from 1 AM to 10 AM EST Monday for GMZ656-
     676.

     Gale Warning until 1 AM EST Monday for GMZ656-676.

     Small Craft Advisory until 10 AM EST Monday for GMZ657.

&&

Update/Aviation...Kelly
Today through Monday and Marine...AR
Monday Night through Saturday...Fell

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jan 16, 4:17 AM EST, 8 hours 9 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
417 AM EST Sun Jan 16 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
170330-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
417 AM EST Sun Jan 16 2022

...Strong to Severe Storms Possible Today...
...Hazardous Beach and Marine Conditions Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: There is a high risk of rip currents across all
South FL beaches.

Thunderstorms: Scattered to numerous showers and storms, some
of which may be strong to severe. Heavy rainfall, gusty winds,
lightning, and an isolated tornado are possible.

Waterspouts: A slight risk of waterspouts over all South FL
local waters.

Tornadoes: An isolated tornado or two is possible across South FL.

Marine: Elevated winds and seas ahead of an approaching cold front
will result in dangerous marine conditions. Gale force wind gusts
possible across the Gulf waters and northern Atlantic waters, with
Small Craft Advisory conditions elsewhere.

Wind: Strong to damaging wind gusts are possible with showers and
storms that develop. Outside of showers and storms, breezy conditions
will accompany an approaching cold front.

Beaches: High surf and breaking waves possible along the Collier County
and Palm Beach County beaches today, with a High Surf Advisory in
effect. Minor coastal flooding is possible along the Collier County
coast, primarily at times surrounding high tide, with a Coastal Flood
Statement in effect.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

An elevated risk of rip currents will linger into early next week.
There is also the potential for some minor coastal flooding across
portions of coastal Collier County on Monday. High surf will also be
possible along Collier and Palm Beach County beaches into Monday.

Temperatures will be colder early next week in the wake of the cold
front, with possible wind chill values on Tuesday morning in the
upper 30s around Lake Okeechobee.

. SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jan 16, 9:28 AM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Miami FL
928 AM EST Sun Jan 16 2022

FLZ063-066-161530-
Hendry FL-Glades FL-
928 AM EST Sun Jan 16 2022

...Strong thunderstorms will impact portions of northern Hendry and
Glades Counties through 1030 AM EST...

At 928 AM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 7 miles northwest of Muse to near Southwest Florida
Airport. Movement was east at 35 mph.

HAZARD...Funnel clouds and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Labelle, Moore Haven, Lakeport, Buckhead Ridge, Montura, Palmdale,
Felda, Port La Belle, Brighton Seminole Reservation, Devils Garden,
Ortona, Muse, Indian Prairie Canal Mouth, Lake Hicpochee and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2721 8094 2714 8087 2718 8084 2698 8092
      2695 8100 2689 8100 2688 8095 2649 8110
      2650 8127 2652 8127 2651 8156 2703 8156
      2703 8127 2712 8127 2712 8117 2721 8117
TIME...MOT...LOC 1428Z 261DEG 30KT 2689 8160 2659 8176

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kelly
Local storm report, Jan 16, 9:52 AM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
952 AM EST SUN JAN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TORNADO          NAPLES                  26.14N 81.80W
01/16/2022                   COLLIER            FL   PUBLIC

            TWITTER VIDEO SHOWED A CONFIRMED TORNADO ON
            THE GROUND NEAR THE ARTESIA COMMUNITY IN
            NAPLES.

&&

GR
Local storm report, Jan 16, 9:58 AM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
958 AM EST SUN JAN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     TSTM WND DMG     5 ESE GOLDEN GATE       26.16N 81.63W
01/16/2022                   COLLIER            FL   PUBLIC

            SOCIAL MEDIA INDICATED SEMI-TRUCK FLIPPED ON
            I-75 NEAR MILE MARKER 96 DUE TO HIGH WINDS
            IN THE AREA.

&&

GR
Special weather statement, Jan 16, 11:29 AM EST, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
1129 AM EST Sun Jan 16 2022

FLZ069-070-073-075-174-161700-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
1129 AM EST Sun Jan 16 2022

...A strong thunderstorm will impact portions of south central
Collier, Mainland Monroe and southern Miami-Dade Counties through
NOON EST...

At 1128 AM EST, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Chokoloskee, moving northeast at 45 mph.

HAZARD...Funnel clouds and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Chokoloskee, Northwest Cape Sable, Everglades City, Flamingo,
Plantation Island, Loop Road Ee Center, Carnestown, Mahogany Hammock,
Pa-Hay-
Okee Overlook, Copeland, Wilderness Waterway, Everglades National
Park, Middle Cape Sable and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 300 PM EST for southeastern
and southwestern Florida.

&&

LAT...LON 2512 8117 2521 8125 2537 8120 2565 8136
      2573 8134 2579 8144 2577 8151 2585 8153
      2600 8137 2579 8096 2523 8058 2518 8061
      2519 8061 2519 8065 2514 8065 2514 8067
      2515 8066 2514 8078 2518 8081 2512 8100
TIME...MOT...LOC 1628Z 234DEG 38KT 2575 8136

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Hadi
Special weather statement, Jan 16, 12:14 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
1214 PM EST Sun Jan 16 2022

FLZ067-161730-
Inland Palm Beach County FL-
1214 PM EST Sun Jan 16 2022

...A strong thunderstorm will impact portions of north central Palm
Beach County through 1230 PM EST...

At 1213 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Canal
Point, moving northeast at 35 mph.

HAZARD...Funnel clouds and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Pahokee, Canal Point and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

A Tornado Watch remains in effect until 300 PM EST for southeastern
Florida.

&&

LAT...LON 2696 8032 2679 8032 2679 8065 2696 8061
TIME...MOT...LOC 1713Z 237DEG 31KT 2685 8054

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kelly
Special weather statement, Jan 16, 12:25 PM EST, 1 minute before
Special Weather Statement
National Weather Service Miami FL
1225 PM EST Sun Jan 16 2022

FLZ067-068-168-161815-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1225 PM EST Sun Jan 16 2022

...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 115 PM EST...

At 1224 PM EST, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles south of Indiantown to 9 miles southeast of
Okeelanta. Movement was northeast at 40 mph.

HAZARD...Funnel clouds and wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake Worth,
Riviera Beach, Palm Beach, Tequesta, Juno Beach, Greenacres, Royal
Palm Beach, Palm Springs, North Palm Beach, Lake Park, Haverhill,
Cloud Lake, Palm Beach International Airport, Port Of Palm Beach,
Golden Lakes and North County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

A Tornado Watch remains in effect until 300 PM EST for southeastern
Florida.

&&

LAT...LON 2664 8003 2655 8066 2696 8052 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 1724Z 239DEG 37KT 2692 8042 2653 8058

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Kelly

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 2:36 AM ESTCoastal Flood StatementMFLCollier40 hr
Jan 16, 6:29 AM ESTWind AdvisoryMFLBroward, Miami-Dade, Palm Beach8 hr
Jan 16, 7:49 AM ESTSpecial Marine WarningMFL86 min
Jan 16, 8:20 AM ESTTornado WarningMFLGlades, Hendry25 min
Jan 16, 8:44 AM ESTSpecial Weather StatementMFLCollier46 min
Jan 16, 8:44 AM ESTSpecial Weather StatementMFLGlades46 min
Jan 16, 8:54 AM ESTSevere Thunderstorm WarningMFLCollier36 min
Jan 16, 9:06 AM ESTTornado WarningMFLCollier24 min
Jan 16, 9:06 AM ESTTornado WarningMFLGlades24 min
Jan 16, 9:09 AM ESTSpecial Marine WarningMFL96 min
Jan 16, 9:28 AM ESTSpecial Weather StatementMFLGlades, Hendry62 min
Jan 16, 9:29 AM ESTSevere Thunderstorm WarningMFLCollier46 min
Jan 16, 9:42 AM ESTTornado Warning Tornado observedMFLCollier33 min
Jan 16, 9:44 AM ESTTornado WarningMFLCollier31 min
Jan 16, 10:11 AM ESTSevere Thunderstorm WarningMFLCollier, Glades, Hendry49 min
Jan 16, 10:13 AM ESTSevere Thunderstorm WarningMFLCollier, Hendry, Monroe47 min
Jan 16, 10:17 AM ESTSpecial Marine WarningMFL88 min
Jan 16, 10:19 AM ESTTornado WarningMFLGlades, Hendry26 min
Jan 16, 10:25 AM ESTTornado WarningMFLCollier, Hendry35 min
Jan 16, 10:33 AM ESTTornado WarningMFLCollier, Monroe27 min
Jan 16, 10:37 AM ESTSpecial Marine WarningMFL53 min
Jan 16, 10:46 AM ESTSpecial Marine WarningMFL29 min
Jan 16, 10:56 AM ESTTornado WarningMFLCollier, Monroe34 min
Jan 16, 10:58 AM ESTSevere Thunderstorm WarningMFLBroward, Collier, Glades, Hendry, Palm Beach62 min
Jan 16, 11:13 AM ESTTornado WarningMFLHendry, Palm Beach32 min
Jan 16, 11:20 AM ESTSpecial Marine WarningMFL55 min
Jan 16, 11:23 AM ESTTornado WarningMFLBroward, Collier, Hendry37 min
Jan 16, 11:29 AM ESTSpecial Weather StatementMFLMonroe31 min
Jan 16, 11:37 AM ESTSpecial Marine WarningMFL53 min
Jan 16, 11:45 AM ESTTornado WarningMFLPalm Beach30 min
Jan 16, 11:53 AM ESTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Palm Beach37 min
Jan 16, 11:56 AM ESTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe34 min
Jan 16, 12:14 PM ESTSpecial Weather StatementMFLMartin16 min
Jan 16, 12:22 PM ESTSevere Thunderstorm WarningMFLBroward, Palm Beach38 min
Jan 16, 12:25 PM ESTSpecial Weather StatementMFLPalm Beach50 min
Jan 16, 12:28 PM ESTSpecial Marine WarningMFL78 min
Jan 16, 12:38 PM ESTSpecial Marine WarningMFL2 hr
Jan 16, 12:55 PM ESTSpecial Weather StatementMFLBroward35 min
Jan 16, 2:38 PM ESTSpecial Marine WarningMFL37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.